Alert archive / Puerto Rico / Areal Flood Advisories in 2012

Areal Flood Advisory 252, NWS JSJ

June 30, 2012

NWS JSJ issued this areal flood advisory at Jun 30, 2012, 2:30 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 2:30 PM CDT (19:30 UTC)
Expired
Jun 30, 2012, 5:30 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 69 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WGCA82 TJSJ 301930
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST SAT JUN 30 2012

PRC013-039-054-141-302230-
/O.NEW.TJSJ.FA.Y.0252.120630T1930Z-120630T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-FLORIDA PR-UTUADO PR-ARECIBO PR-
330 PM AST SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY
  FOR THE FOLLOWING MUNICIPALITIES...

  IN PUERTO RICO
     CIALES...FLORIDA...UTUADO AND ARECIBO

* UNTIL 630 PM AST

* AT 327 PM AST...DOPPLER RADAR ESTIMATED VERY HEAVY RAIN IN THE
  ADVISORY AREA.

THUNDERSTORMS WITH HEAVY RAIN AND INTENSE LIGHTNING WILL CAUSE URBAN 
FLOODING AND IN SMALL STREAMS FOR THE REST OF THIS AFTERNOON.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 1840 6676 1834 6657 1830 6658 1833 6676

$$
GV
1 follow-up statement
521 
WGCA82 TJSJ 302221
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
621 PM AST SAT JUN 30 2012

PRC013-039-054-141-302231-
/O.EXP.TJSJ.FA.Y.0252.000000T0000Z-120630T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-FLORIDA PR-UTUADO PR-ARECIBO PR-
621 PM AST SAT JUN 30 2012

...THE FLOOD ADVISORY WILL EXPIRE AT 630 PM AST FOR ARECIBO...
UTUADO...FLORIDA AND CIALES MUNICIPALITIES...

&&

LAT...LON 1840 6676 1834 6657 1830 6658 1833 6676

$$
GV

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 2:11 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 30, 2:11 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
311 PM AST SAT JUN 30 2012

.SYNOPSIS...AN UPPER LEVEL TROUGH THAT STRETCHES FROM A LOW
850 MILES NORTH NORTHEAST OF SAINT THOMAS TO SAINT KITTS TO THE
SOUTHWEST CARIBBEAN WILL EDGE NORTHWEST AND ACROSS PUERTO RICO
MONDAY WHILE DISSIPATING. THEN HIGH PRESSURE WILL FILL IN OVER THE
EASTERN CARIBBEAN AND REMAIN FOR THE REST OF THE WEEK. A TROUGH
FROM A SIMILARLY POSITIONED LOW WILL DEEPEN INTO THE DOMINICAN
REPUBLIC ON THE FOLLOWING WEEKEND.

AT MID LEVELS...A GENERALLY EAST-WEST RIDGE CAN BE FOUND BETWEEN
20 AND 30 NORTH LATITUDE DURING MOST OF THE NEXT 10 DAYS.
INTERLUDES OF MOISTURE CAN BE FOUND OVER THE AREA SUNDAY THROUGH
MONDAY AND WEDNESDAY THROUGH THURSDAY AND BRIEFLY FRIDAY NIGHT.

AT LOWER LEVELS...SEVERAL TROPICAL WAVES TRANSIT THROUGH AND SOUTH
OF THE AREA THIS WEEK CARRYING MODEST MOISTURE. THE FIRST WILL ARRIVE IN
A SPLIT PULSE SUNDAY AND THEN MONDAY. THE SECOND WILL MOVE THROUGH
WEDNESDAY AND PULL MOISTURE WITH IT TO THE NORTHWEST THROUGH
THURSDAY. AT THE SURFACE...MODESTLY STRONG HIGH PRESSURE REMAINS CENTERED
IN THE ATLANTIC BETWEEN 2000 AND 2700 MILES NORTHEAST OF SAN JUAN
DURING THE NEXT 10 DAYS AND WILL POWER MODERATE TO FRESH TRADE
WINDS ACROSS THE AREA.

&&

.DISCUSSION...AS MENTIONED YESTERDAY...SOMEWHAT DIMINISHED
MOISTURE HAS YIELDED SOME SHOWERS AND THUNDERSTORMS...THOUGH NOT
AS STRONG OR AS WIDESPREAD AS YESTERDAY...MOST OF WHICH OCCURRED
ACROSS THE CENTRAL AND WESTERN INTERIOR PORTIONS OF PUERTO RICO.
AS OF 3 PM AST...SOME OF THE SHOWERS PRODUCED UP TO 2 INCHES OF
RAINFALL IN MOCA AND AGUADA ACCORDING TO NWS WEATHER RADAR. THE
TROPICAL WAVE IS STILL MOVING AT 6 DEGREES OF LONGITUDE TOWARD THE
LOCAL AREA AND IS AT ABOUT 58 DEGREES WEST LONGITUDE. THE MIMIC
PRODUCT SHOWS A BAND OF DRIER AIR AHEAD OF THE TROPICAL WAVE JUST
NOW ENTERING SAINT CROIX. MOISTURE RAMPS UP OVER SOUTHEAST PORTION
OF THE FORECAST AREA AT ABOUT 01/04Z WITH SAINT CROIX FEELING
SHOWERS FIRST...THEN MOVES INTO PUERTO RICO ABOUT 01/08Z. SHOWERS
SHOULD THEN BEGIN ON THE EASTERN COAST AND FOOTHILLS OF THE ISLAND
AND INCREASE DURING THE MORNING. WITH EAST SOUTHEAST FLOW THIS
WILL GIVE MANY AREAS ENOUGH TIME TO WARM UP BEFORE CLOUDS AND
SHOWERS DEVELOP...SO AM EXPECTING ABOVE NORMAL TEMPERATURES ONE
MORE DAY ON THE NORTH COAST. BUT MONDAY IS LIKELY TO BREAK THE
CONSECUTIVE RUN OF 90S AT THE SAN JUAN AIRPORT WHICH NOW STANDS AT
32 DAYS. CLOUDS AND SHOWERS WILL CONTINUE AS A SECOND PULSE
ARRIVES IN THE AREA ON MONDAY BRINGING MORE SHOWERS...AND POSSIBLY
HEAVIER RAINFALL. THERE IS A BREAK AND DRYING ON TUESDAY AND TUESDAY
NIGHT BUT THE NEXT WAVE IS STILL EXPECTED TO BE SIMILAR TO THE
PREVIOUS ONE. MOISTURE IN THIS WAVE HOWEVER CONTINUES INTO
THURSDAY. PRESENTLY MODELS CURL THE TOP OF WEDNESDAY'S WAVE BACK DOWN SO
THAT A BAND OF MOISTURE RE-ENTERS THE AREA ON FRIDAY NIGHT. THIS
MAY BRING SCATTERED SHOWERS BACK. SCATTERED SHOWERS ARE EXPECTED
OVER THE WEEKEND BUT IN A WAY MORE TYPICAL OF THE AREA. THAT
IS...EARLY MORNING SHOWERS ON THE EAST COAST AND AFTERNOON
THUNDERSTORMS IN THE WEST.

&&

.AVIATION...
A TSRA IS LIKELY AT TJMZ THROUGH 21Z WITH MVFR CIGS. VFR
ELSEWHERE THROUGH THE NIGHT. SCT SHRAS AND STORMS EXPECTED SUN WITH
THE PASSAGE OF A TROPICAL WAVE MAINLY AFT 01/18Z AT TJBQ...TJMZ
AND TJSJ AND ACCOMPANIED BY PERIODS OF MVFR CONDS AND MOUNTAIN
OBSCURATIONS.

&&

.MARINE...WINDS WILL PICK UP DURING THE PASSAGE OF THE TWO WAVES
SOMEWHAT AND SEAS WILL LIKELY EXCEED 5 FEET DURING THOSE TIMES IN
THE OPEN WATERS...BUT SMALL CRAFT ADVISORY CONDITIONS ARE STILL
NOT ANTICIPATED IN THE FORECAST AREA AT THIS TIME.

&&

.CLIMATE...NO RAIN HAS FALLEN AT THE AIRPORT YET. THIS LEAVES THE
TOTAL RAINFALL STANDING AT 0.16 INCHES...AND THE RECORD DRIEST AT
0.29 INCHES. AT THIS TIME RAINFALL IS NOT ANTICIPATED BEFORE 6 AM
AST SUNDAY. THE MAXIMUM ALSO REACHED 93 DEGREES AT THE LUIS MUNOZ
MARIN AIRPORT MAKING THIS THE 32ND CONSECUTIVE HIGH ABOVE 90
DEGREES AND THE MOST EVER DAYS ABOVE 90...91...AND 92 DEGREES IN
JUNE SINCE 1899. SHOULD NO RAIN OCCUR IT WILL BE THE WARMEST AND
DRIEST JUNE ON RECORD.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  92  79  89 /  10  60  30  70
STT  80  89  81  89 /  10  60  50  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

64/12
Hazardous weather outlook, Jun 30, 5:33 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
633 AM AST SAT JUN 30 2012

AMZ710>745-PRZ001>013-011100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
633 AM AST SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
ALTHOUGH DRIER AIR IS MOVING IN...THERE IS STILL ENOUGH MOISTURE
AND INSTABILITY TO HELP DEVELOP SHOWERS AND THUNDERSTORMS. THE
AREA WITH THE HIGHEST CHANCE OF THUNDERSTORMS IS WESTERN PUERTO
RICO...HOWEVER...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE
NORTHERN HALF OF PUERTO RICO. SOME OF THESE STORMS
CAN PRODUCE LOCALLY HEAVY DOWNPOURS AND URBAN AND SMALL STREAM
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TROPICAL WAVE IS MOVING IN FROM THE EAST...BRINGING AN INCREASE IN
MOISTURE AND INSTABILITY. SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THIS TROPICAL WAVE MAY AFFECT THE LOCAL AREA ON SUNDAY AND
MONDAY. CHANCES OF RAIN INCREASE OVER A MORE WIDESPREAD AREA AS
THIS TROPICAL WAVE APPROACHES THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...
ANY FLOODING REPORTS WILL BE APPRECIATED.

AMZ715-725-VIZ001-002-011100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
633 AM AST SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TROPICAL WAVE IS MOVING IN FROM THE EAST...BRINGING AN INCREASE IN
MOISTURE AND INSTABILITY. SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THIS TROPICAL WAVE MAY AFFECT THE U.S. VIRGIN ISLANDS ON SUNDAY AND
MONDAY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS WAVE MAY
CAUSE SOME URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:47 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 30, 3:04 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Areal Flood Advisories in Puerto Rico, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.